MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number 2012-12
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation could not be performed since the device was not returned to us by the hospital.Hence, we could not conclusively determine the root cause of the issue at this time.The complaint device lot history records review did not reveal any discrepancies related to the complaint event during either the manufacturing or packaging processes.We also have not received any other complaints for devices from this lot.At this time, we are inconclusive about the root cause of this issue.Device was tested before use and was found to be operational.We currently have a corrective and preventive action (capa) open to address this issue.There was no injury to the patient as a result of this incident.
 
Event or Problem Description
The surgeon experienced resistance while removing one of the arms of the shunt after the carotid endarterectomy procedure.He was able to completely remove the arm without any vessel injury.He observed the balloon on this arm of the shunt had only partially deflated, resulting in this issue.
 
Additional Manufacturer Narrative
We have received the device for evaluation.However, we were unable to confirm the reported incident.The common carotid balloon inflated and deflated properly.We were unable to inflate the internal carotid balloon since there was a leakage at the inflation arm to main arm joint.We observed that the end of the inflation lumen had separated from the inflation hole in the main arm.When we injected liquid through the stopcock, water exited from the separated end of the inflation arm.Also, when we inflated the internal carotid balloon using a needle syringe through the inflation hole in the main tube, we were able to inflate the balloon symmetrically and deflate it without any issue.It is possible that the lumen separated as a result of excessive force used by the user to remove the internal carotid balloon that was trapped in the patient's vessel.The complaint device lot history records review did not reveal any discrepancies related to the complaint event during either the manufacturing or packaging processes.We also have not received any other complaints for devices from this lot related to a similar incident.Device was tested before use and was found to be operational.At this time, we are inconclusive about the root cause of this issue.We currently have a corrective and preventive action (capa) open to address this issue.
 
Event or Problem Description
The surgeon experienced resistance while removing one of the arms of the shunt after the carotid endarterectomy procedure.He was able to completely remove the arm without any vessel injury.He observed that the balloon on this arm of the shunt had only partially deflated, resulting in this issue.This is a follow-up report of manufacturer's incident report# 1220948-2018-00078 that was submitted on 10/10/2018.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7952762
Report Number1220948-2018-00078
Device Sequence Number19025076
Product Code MJN
UDI-Device Identifier00840663101245
UDI-Public00840663101245
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K051067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2018
Device Catalogue Number2012-12
Device Lot NumberPFT3333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1